Catalog Home Page

Steady flow of a buoyant plume into a constant-density layer

Hocking, G.C. and Forbes, L.K. (2010) Steady flow of a buoyant plume into a constant-density layer. Journal of Engineering Mathematics, 67 (4). pp. 341-350.

Link to Published Version: http://dx.doi.org/10.1007/s10665-009-9324-9
*Subscription may be required

Abstract

The upward flow of a buoyant plume emanating from a horizontal fissure into a two-layered fluid region is considered. Solutions are computed numerically for a range of fissure widths and water depths. It is shown that for a given fluid depth and fissure size there is a minimum flow rate beneath which no steady solutions exist. At this limiting flow, the fluid detaches from the wall of the fissure via a stagnation point. Solutions exist for all values of flow rate above this minimum. Exact solutions are presented for very large flow rates.

Publication Type: Journal Article
Murdoch Affiliation: School of Chemical and Mathematical Science
Publisher: Springer
Copyright: © 2009 Springer Science+Business Media B.V.
URI: http://researchrepository.murdoch.edu.au/id/eprint/4569
Item Control Page